MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Great Vessel Perforation (2152)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.D1 - primary udi number: unknown, e1-zip code: (b)(6), e3 - occupation: unknown.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
We report a case in which superior vena cava (svc) injury occurred using the following products: evolution rl controlled-rotation dilator sheath set, steadysheath evolution® tissue stabilization sheath, philipps/glidelight 14fr, philipps/glidelight 16fr, (it is unclear in what order the cook product evolution and the philips product glidelight were used.) each one lead had been placed in the right atrium and right ventricle.After removal of the atrial lead, during dissection of the area around the svc for removal of the ventricular lead, the patient bled and became hypotensive; an attempt was made to stop the bleeding with a philipps/bridge occulusion balloon, followed by open chest surgery, which revealed an injury of the svc.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.D1 - primary udi number: unknown, e1-zip code: (b)(6), e1-phone number: (b)(6), e3 - occupation: unknown.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
We report a case in which superior vena cava (svc) injury occurred using the following products: evolution rl controlled-rotation dilator sheath set, steadysheath evolution® tissue stabilization sheath, philipps/glidelight 14fr, philipps/glidelight 16fr, (it is unclear in what order the cook product evolution and the philips product glidelight were used.) each one lead had been placed in the right atrium and right ventricle.After removal of the atrial lead, during dissection of the area around the svc for removal of the ventricular lead, the patient bled and became hypotensive; an attempt was made to stop the bleeding with a philipps/bridge occlusion balloon, followed by open chest surgery, which revealed an injury of the svc.
 
Event or Problem Description
We report a case in which svc injury occurred using the following products: - lr-evn-11.0-rl (lot confirming).- lr-tss-11.0 (lot confirming).- philipps/glidelight 14fr.- philipps/glidelight 16fr.(it is unclear in what order the cook product evolution and the philips product glidelight were used.) each one lead had been placed in the right atrium and right ventricle.After removal of the atrial lead, during dissection of the area around the svc for removal of the ventricular lead, the patient bled and became hypotensive; an attempt was made to stop the bleeding with a philipps/bridge occlusion balloon, followed by open chest surgery, which revealed an injury of the svc.The defective device had already discarded, and the images are unavailable.As for the patient outcome, although the exact date and time are unknown, the patient died several weeks after the injury to the superior vena cava (without being transferred to another hospital), without regaining consciousness.Since the patient passed away without recovery after the damage to the superior vena cava occurred, it is believed that the cause was damage to the superior vena cava.However, it is unclear whether the damage was caused by the related devices (glidelight14fr, 16fr) or this lr-evn-11.0-rl.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.B2 - date of death: unknown.D1 - primary udi number: unknown.E1-zip code: (b)(6).E1-phone number: (b)(6).E3 - occupation: unknown.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.Per follow up, it was stated that since the patient passed away without recovery after the damage to the superior vena cava occurred, it is believed that the cause was damage to the superior vena cava.However, it is unclear whether the damage was caused by the related devices (glidelight14fr, 16fr) or the lr-evn-11.0-rl.The complaint/event that was entered and reported within trackwise: "injury to the superior vena cava." the device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
curtis gaul
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key22151454
Report Number2522007-2025-00008
Device Sequence Number20951749
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)280229(10)N214197
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K141148
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN214197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date10/01/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRIDGE OCCLUSION BALLOON.; BRIDGE OCCLUSION BALLOON.; BRIDGE OCCULUSION BALLOON.; GLIDELIGHT 14FR.; GLIDELIGHT 14FR.; GLIDELIGHT 14FR.; GLIDELIGHT 16FR.; GLIDELIGHT 16FR.; GLIDELIGHT 16FR.; LR-EVN-11.0-RL.; LR-TSS-11.0.; LR-TSS-11.0.; LR-TSS-11.0.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown